MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. BIOPSY FORCEPS

AOMORI OLYMPUS CO., LTD. BIOPSY FORCEPS
Model Number FB-39Q-1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pancreatitis (4481); Cholangitis (4821)
Date of Event 04/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is related to the following linked patient identifiers: (b)(6).The device was not returned.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
Olympus reviewed the following literature titled "impact of a new dedicated sheath device for tissue sampling of biliary stricture on pathological diagnostic yield: retrospective study".Background and study aims.Endoscopic transpapillary biliary forceps biopsy (tbfb) is a common method for obtaining specimens from biliary lesions.Its diagnostic yield is unsatisfactory; to overcome this disadvantage, a dedicated sheath has been developed.This study aimed to evaluate the outcomes of conventional tbfb and tbfb with a novel sheath device.Patients and methods: consecutive patients who underwent tbfb between (b)(6) 2020 and (b)(6) 2021 were retrospectively evaluated.The rate of obtaining adequate samples, failed attempts at forceps insertion into the bile duct, and sensitivity were compared between the two groups.Results: ninety-two patients who underwent 115 endoscopic retrograde: cholangiopancreatographies (76 in the conventional group vs.39 in the dedicated sheath group) were included.The rates of obtaining adequate samples, failed attempts of the forceps into the bile duct, and sensitivity were 72.4% vs.89.7% (p = 0.03), 28.3% vs.0% (p < 0.01), and 66.7% vs.88.9% (p =0.02), respectively.Conclusions: tbfb with the novel sheath device contributed to improved sensitivity for diagnosis of biliary stricture without insertion of forceps outside the bile duct.Type of adverse events/number of patients.Pancreatitis 3 patients.Cholangitis 1 patient.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse events cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
BIOPSY FORCEPS
Common Device Name
BIOPSY FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19562743
Report Number9614641-2024-01274
Device Sequence Number7606497
Product Code FCL
UDI-Device Identifier04953170030659
UDI-Public04953170030659
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K955065
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFB-39Q-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2024
Supplement Date Received by Manufacturer06/24/2024
Initial Report FDA Received Date06/18/2024
Supplement Report FDA Received Date06/28/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown